Volume 13, issue 3 (2013)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 4, 1827–2458
Issue 3, 1253–1825
Issue 2, 621–1251
Issue 1, 1–620

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Some Ramsey-type results on intrinsic linking of $n$–complexes

Christopher Tuffley

Algebraic & Geometric Topology 13 (2013) 1579–1612

Define the complete n–complex on N vertices, KNn, to be the n–skeleton of an (N 1)–simplex. We show that embeddings of sufficiently large complete n–complexes in 2n+1 necessarily exhibit complicated linking behaviour, thereby extending known results on embeddings of large complete graphs in 3 (the case n = 1) to higher dimensions. In particular, we prove the existence of links of the following types: r–component links, with the linking pattern of a chain, necklace or keyring; 2–component links with linking number at least λ in absolute value; and 2–component links with linking number a nonzero multiple of a given integer q. For fixed n the number of vertices required for each of our results grows at most polynomially with respect to the parameter r, λ or q.

intrinsic linking, $n$–complexes, Ramsey theory
Mathematical Subject Classification 2010
Primary: 57Q45
Secondary: 57M15, 57Q35
Received: 8 February 2012
Revised: 17 January 2013
Accepted: 24 January 2013
Published: 16 May 2013
Christopher Tuffley
Institute of Fundamental Sciences
Massey University
Private Bag 11222
Palmerston North 4442
New Zealand